Endometriosis UK

Mirena after depression with the mini pill?

Hello ladies, I hope you’re having a ‘good’ endo day! Just after abit of advice/experience. I’ve had suspected endo but no lap/official diagnosis. Pretty bad symptoms. Was put on mini pill, which elliviated them somewhat but nowhere near enough, and I stopped taking the mini pill a week ago when I realised I was depressed. Lots of family history of depression but it’s the first time I’ve suffered. I didn’t realise how much it was affecting me until my friend made a comment that made me think. I’d not been wanting to leave the house, brush my hair, extremely irritable and anxious crying at the drop of a hat because small things felt like the end of the world. My anger went through the roof top and I could see it I just had no control. I stopped taking the pill and it’s been a week-I feel like myself again thank god. Symptoms of endo creeping back already too though. I’m due to have the mirena insertion on Friday. My GP said I basically have to try that before anyone will do anything else for me. I’m just now concerned that as it has the same active ingredient (albeit not as strong and more localised) as the pill that it could have the same effect on me. GP does not yet know I stopped the mini pill, obviously I will explain to her why etc when I go.

Has anyone else been in the same situation or had mental health issues with the mirena/pill?

Thanks ladies xxx

4 Replies
oldestnewest

I was on cerazette (mini pill) and i was really emotional, angry etc and my usually spot free face was literally covered in tiny spots. I came off it after 3 months.

My then boyfriend, now husband said He tiptoed on eggshells while I was on it.

I don’t know if being on a progesterone only pill and then coming off it caused my body to overload with estrogen dominance accelerating endometriosis.

That’s my theory.

I’m going to ask about the dual hormone pill as an option around Christmas time, I was on this before and was fine. I blame the mini pill for a lot.

I’m not on any pills right now, but when I decide to do it again it will be the dual hormone one.

1 like
Reply

Hi, I believe the Mirena is about 1/7 of the dose of the mini pill, so I would have thought the side effects should be much less.

I think I noticed a slight effect on my mood with the Mirena but it seemed to wear off after a bit. I guess you can only try it and see what happens.

1 like
Reply

I didn’t have a good experience with Mirena (constant spotting bleeding and extremely emotional) but I would still say it would be worth a try. It wasn’t right for me but I know lots of ladies love it xxx

1 like
Reply

I'm afraid I have a background of depression on hormones and mirena which I tried for 5 months did cause low mood. I only realised after I came off it because I put it down to my worsening physical condition. The zoladex injectoons did the same but even worse.

I'm curious about utrogestan as it's bio identical and my surgeon said we can discuss that at my next follow up in. December.

1 like
Reply

You may also like...